MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION VASCU-GUARD; PATCH, PLEDGET AND INTRACARDIAC, PETP, PTFE, POLYPROPYLENE

BAXTER HEALTHCARE CORPORATION VASCU-GUARD; PATCH, PLEDGET AND INTRACARDIAC, PETP, PTFE, POLYPROPYLENE
Catalog Number VG0108N
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 10/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
A patient underwent a carotid artery endarterectomy surgery in which vascu-guard patches were used.Following surgery, the patient was transferred to the cardiac care unit (ccu) with no signs of hematoma and a jp drain in place.Approximately five hours later, the patient experienced bleeding and presented with a deviated trachea, no stridor was noted.It was reported 10 minutes later, the patient was transferred to the operating room and was intubated.Following intubation, ¿very large amount of blood clots¿ were evacuated, and after the carotid artery was visible, the doctor noted that a portion of the vascu-guard was ¿frayed¿ or ¿somehow degraded¿.The physician was not able to recover pieces of the graft area.A second vascu-guard patch was put in place to re-enforce the original patch graft site, no issues were noted.The patient remained intubated and transferred back to ccu.Additional treatment or interventions were not reported.At the time of this report, the patient outcome was not reported.No additional information is available.
 
Additional Manufacturer Narrative
The device was not received for evaluation; therefore, a device analysis could not be completed.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
VASCU-GUARD
Common Device Name
PATCH, PLEDGET AND INTRACARDIAC, PETP, PTFE, POLYPROPYLENE
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
MDR Report Key11113445
Report Number1416980-2021-00002
Device Sequence Number19813932
Product Code DXZ
UDI-Device Identifier00085412530895
UDI-Public(01)00085412530895
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
K983602
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/02/2025
Device Catalogue NumberVG0108N
Device Lot NumberSP20I03-1474350
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/07/2020
Supplement Date Received by Manufacturer01/15/2021
Initial Report FDA Received Date01/04/2021
Supplement Report FDA Received Date01/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;